How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55505
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

Hello. I was prescribed 2.5 mg of felodipine a couple of weeks

Customer Question

Hello. I was prescribed 2.5 mg of felodipine a couple of weeks ago after being on bisoprolol 2.5 mg for about three months.

initially, i put a fast heart rate down to coming off the bisoprolol.

However, after a couple of weeks, I am still experiencing fast hear rate, into the 90's within what seems like a couple of hours of taking the felodipine. before that, heart rate has been in 70's or even high 60's. Later in the day, it seems the heart rate comes down again. At bed time, it can be back to the 70's for example.

Can you advise what i should do, and if this is a likely side effect of the felodipine.

Should I stop taking the medicine and contact my doctor again for example, or will it just stabilise in time.
Submitted: 3 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

Yes, this is likely a side effect

The medicine causes dilation of blood vessels and in response the heart rate increases.

I would ask your doctor to go on a different medication

Your heart rate is not dangerously high though so you have some time
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed that our chat is not complete.

My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.
Expert:  Dr. Phil, MD replied 3 years ago.
I noticed that our chat is not complete.

My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.

Related Cardiology Questions